Men who could be cured of more advanced prostate disease may be diagnosed late, some researchers say
by scabetti on Tue Nov 06, 2012 04:12 AM
My nephews and I are for Avastin to help their mother (my sister). My mother and other sister dont want anymore treatment. My 52 y/o sis dx with GBM 01/2012. Had tumor removal, radi with temo and 1 maintenance temo. Stopped further temo cuz it made her so sick she ended up in hosp dehydrated, extremely emotional and cognitive impairment. Towards end of summer she progressed with aggressive behavior towards us ending with a major rage screaming extremely loud, kicking the garage door, etc...So we put her in hosp. She was put on 3 anti manic meds and Haldol. Two days later she's incontinent, non ambulatory, constant flat facial expression, difficulty speaking, and became a feeder. We brought her to Dana Farber in Boston where they advised us to start her on Avastin to decrease swelling and slow disease progression. My sis and mom dont want her to take it cuz of stroke or blood clot risk. She is on coumadin and has a IVC filter implanted. If she has the avastin the swelling will go down then so will the decadron dosage along with stopping the Haldol. Therefore, she will most likely have a better quality of life and it may be extended. If we dont do anything soon her days are numbered. Please give me your thoughts on this.
by ws1953 on Tue Nov 06, 2012 04:45 AM
It is a very difficult time for your family. I understand both
parties reasoning and I am sur both care about her. However; your mother and siter don't want to see her going through pain and agnoy but at the same you thinking about her long term surrvival. Your approach is pragmatic and I support it.
I am giving you a true example. My best friend was diagnosed with multiple myleloma in 1997 and he is just doing fine. He had two bone marrow and many years of chemo and radiation. The 6-7 year treatment a tough ordeal but the end result iis that he got back his life.
His cancer has been in remission for the past five years and he does not take any medication or chemo or radiation. He is just enjoying his life.
My thoughts and prayers are with your family. I am hoping and praying that your family can make a decision that is best for your sister.
God Bless you all.
by fierogirl on Tue Nov 06, 2012 05:44 AM
I don't have any words of wisdom regarding your sister, but I wanted to share that my husband has been on Avastin for five months and hasn't had any side effects at all. He's off decadron and feels so much better being off that. So far the Avastin has shrunk a golf ball size tumor to being barely visible and a 3/4" tumor to 1/2".
by siblingof on Tue Nov 06, 2012 01:13 PM
by scabetti on Wed Nov 07, 2012 01:56 AM
Thank you for your thoughtfulness for what our family is going thru. I also needed the support u provided. I have an appt for her on Monday to see her oncologist for a consult to see if she is still appropriate for the avastin.
by scabetti on Wed Nov 07, 2012 02:15 AM
I would really like her to be off the Decadron too cuz that has caused all the problems. She's on 8 mg a day. I hope my sister has the sucess as your husband is having. Thank you for your support.
by scabetti on Wed Nov 07, 2012 02:34 AM
U pinned it. My sister doesnt express much since the Haldol. She answers questions with one word. I talk to her about the avastin and she says, "good" to me. I havent told her bout the side effects because it wouldnt be fair because I wont tell her that she's end stage. I was against the Temodar but they were all for it. I felt since then her tumor wasnt appearing on the MRI it wasnt needed. The Temodar got her so sick and she refused further Chemo. I told my family that if anything happens from the Avastin we'll just stop giving it to her; at least we can't say that we didnt give it a try.
Can u tell me the reason why your sister is, "off and on" the Avastin?
Thanks so much for your support.
by jon4156 on Fri Nov 09, 2012 04:51 AM
Dana-Farber is one of the top five cancer hospitals in the US. As has been stated, at least anecdotally the consensus from people who contribute to forums such as this one suggests that the worst Avastin side effects rarely surface. Equally important, most people report good results at least temporarily.
by scabetti on Fri Nov 09, 2012 11:07 AM
When my sis and I brought Sylvia to Dana Farber in Boston about 3 weeks ago; they also suggested that her risk is small and that she doesnt have much further to go. So, my other sis kept talking about the side effects. I hope she doesnt go with me to her appt on Monday (that's if my sister is still with us, sad to say). I'm going to have the haldol stopped today and make it just prn. That's gonna be my big battle today.
Thank you Jon for your support. I need all I can get now cuz I'm having anxiety and need to be medicated myself now.
by siblingof on Fri Nov 09, 2012 01:41 PM
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.